MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PONSKY PEG SAFETY SYSTEM - "PULL" (20F); TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS PONSKY PEG SAFETY SYSTEM - "PULL" (20F); TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 006035
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that nutrition leakage occurred from the middle of the catheter after the constructed gastrostomy.The damaged part of catheter was cut off.The remaining piece of the catheter is currently in use.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a lot review was not performed sine no lot number was provided by the complainant.Investigation summary: one partial segment of peg safety 20 fr pull was returned for evaluation.Functional, visual, tactile and microscopic evaluations were performed.The investigation is confirmed for fluid leak, as the product had an s-shaped, circumferential crack was observed approximately 1.2 cm from one of the ends of the catheter.Also, the port was infused with a 12ml syringe and was patent to infusion and aspiration.When infused against resistance, a leak was observed at the crack.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
PONSKY PEG SAFETY SYSTEM - "PULL" (20F)
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7997492
Report Number3006260740-2018-02989
Device Sequence Number13896793
Product Code KNT
UDI-Device Identifier00801741081187
UDI-Public(01)00801741081187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006035
Device Catalogue Number006035
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1